Lexapro and Xanax

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

EvanE
New Member


Date Joined Jun 2008
Total Posts : 5
   Posted 6/28/2008 2:30 AM (GMT -7)   
So I finally went to the psychiatrist and he prescribed me lexapro.. wel,l samples.. I'm still taking the xanax till the lexapro kicks in.. does anyone know anything about lexapro that I should know?

I don't know whether I did it myself or if the lexapro did something.. I always feel weird when I take medication.. like I'm gonna get high...
then things kinda slowed down a bit but now I'm fine..just a mild 5 second panic. Anyone else get this?

thirstyforchrist
Regular Member


Date Joined Jun 2008
Total Posts : 416
   Posted 6/28/2008 5:24 AM (GMT -7)   
Hey Evan,
I'm glad to see that you've gotten a psychiatrist. That means your one step closer to managing the monster of anxiety! I was on Lexapro a couple of years ago and I didn't really have any side effects from it. I don't think you'll feel high while taking it especially if your already taking xanax. But don't worry because you're not weird! I too worry about getting high with anything I take, even OTC stuff. I think you may fear it because you know if you feel high you might like it and then start abusing the drug or get addicted to it. Does that sound right? That's my take on this because that's the way I think. But you know what? Sometimes we have to feel sort of high during anxiety so we can relax enough to get a grip and calm down. So I know you'll be okay. Keep posting and have a good day! ((((((((((((((LOVE and HUGS)))))))))))))))))))))))))))))))
"There is hope for every man, a solid place where we can stand, in this dry in weary land, there is hope for every man... Jesus is hope for every man"  -Casting Crowns


frar
Regular Member


Date Joined Jul 2003
Total Posts : 365
   Posted 6/28/2008 5:40 AM (GMT -7)   
My husband takes Lexapro and Wellbutrin...he does fine with both and feels much better. Hope this helps!
F.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/28/2008 6:37 AM (GMT -7)   

Hey there,

I took Lexapro for awhile and I had no problems getting on it but it did not work for me.  It is a good drug and many have great success with it.

I have yet to take any AD that makes you feel high so that maybe a personal feeling you get.

I am so glad you have started on an AD.  Kudos to you

Kitt


 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~


EvanE
New Member


Date Joined Jun 2008
Total Posts : 5
   Posted 6/28/2008 3:18 PM (GMT -7)   
thirstyforchrist said...
Hey Evan,
I'm glad to see that you've gotten a psychiatrist. That means your one step closer to managing the monster of anxiety! I was on Lexapro a couple of years ago and I didn't really have any side effects from it. I don't think you'll feel high while taking it especially if your already taking xanax. But don't worry because you're not weird! I too worry about getting high with anything I take, even OTC stuff. I think you may fear it because you know if you feel high you might like it and then start abusing the drug or get addicted to it. Does that sound right? That's my take on this because that's the way I think. But you know what? Sometimes we have to feel sort of high during anxiety so we can relax enough to get a grip and calm down. So I know you'll be okay. Keep posting and have a good day! ((((((((((((((LOVE and HUGS)))))))))))))))))))))))))))))))


Yeah I had a bad experience a couple times with marijuana and I hated it. So I think I fear that something to a trip is going to happen. Do you know how long lexapro usually takes to kick in?

thank you, evan

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/28/2008 3:57 PM (GMT -7)   

Hey there,

4-6 weeks is the usual time frame for the full effect of the drug.  If you started at 10 mg, your physician could raise it to 20 mg after you have been on it for a week.

I understand your fears with the meds.  I hate being on them but am afraid of what would happen if I was not.

Hang in there and give the med some time.  Keep talking to us, it helps to have a support system.

Kitt



 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Post Edited (stkitt) : 6/29/2008 9:19:13 AM (GMT-6)


thirstyforchrist
Regular Member


Date Joined Jun 2008
Total Posts : 416
   Posted 6/28/2008 5:16 PM (GMT -7)   
I think it took mine about a month to fully kick in but it really depends on the dosage. And I didn't really take it religiously at the time so I'm not sure how acurate my response to it was. I hope your having a good day today! I love your name. Evan. I know a darling little red headed boy named Evan and he was too cute. Every time I see that name I think of him.
"There is hope for every man, a solid place where we can stand, in this dry in weary land, there is hope for every man... Jesus is hope for every man"  -Casting Crowns


nervymeg
Veteran Member


Date Joined Jul 2006
Total Posts : 2721
   Posted 6/28/2008 11:33 PM (GMT -7)   

Hi Evan,

It really can take a little while for these meds to start working, and the side effects can be a bit wierd, but if it works for you, the in the end it's worth it. The main thing to do is to monitor how you feel. If it's not working for you after a few months then let you doc know, and move on to another treatment.

I can understand your fear of taking meds after your MJ experience. I made that mistake when I was (way) younger! Meds are nothing like that in my experinece. I have never felt "high" from taking them. I wish you all the best, let us know how you go okay?

Meg
Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess
 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/30/2008 9:56 AM (GMT -7)   
I have just started another AD and
I have never had a "High" from any of the past ones
I have taken

I like others DO get your fear of meds
But you have to know that if you were diabetic and had to have insulin you would take it right
To me this is what I put into my head.........lol........what a head it is...C'mon smile

HAVE NO shame in taking meds to help you thru this
Keep us posted on how you are doing in this thread
It will kick in at about 4 to 6 weeks as posted depending on the person
In the meantime take the xanax to help you out

Stay with us
yeah
......LYN


  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
 
Moderator @ Anxiety Panic..Alzheimer's..Co mod @ Crohns
                               FIGHT the FIGHT with all YOU HAVE
         Be Well All and Stay With Us We are Here To Help
                               LYN 
   
 
                   
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:07 PM (GMT -7)
There are a total of 2,735,179 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
252 Guest(s), 8 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, ufindjess, Girlie, Jaybee&GG, Kvo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer